Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 6, NWS Quad Cities, IA

April 8, 20155 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 8, 2015, 12:39 AM CDT for 5 counties in Iowa. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 12:39 AM CDT (05:39 UTC)
Expired
Apr 8, 2015, 1:30 AM CDT
In force
51 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Des Moines County, IA, Henry County, IA, Jefferson County, IA, Louisa County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 98 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 1:05 AM CDTHAIL 0.5Sse Mount Pleasant, IALOTS OF PEA TO DIME SIZE HAIL.
Apr 8, 1:20 AM CDTHAIL 0.88Se Mount Union, IAPILES OF HAIL FROM PEA TO NICKEL SIZED COVERING THE DECK.
Apr 8, 1:22 AM CDTHAIL 1.251 N Olds, IAHAIL RANGING FROM PEA TO QUARTER AND HALF DOLLAR HAIL AT INTERSECTION OF HIGHWAY 78 AND AVENUE OF THE SAINTS/218

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS53 KDVN 080539
SVRDVN
IAC057-087-101-115-183-080630-
/O.NEW.KDVN.SV.W.0006.150408T0539Z-150408T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 AM CDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENRY COUNTY IN SOUTHEAST IOWA...
  EASTERN JEFFERSON COUNTY IN SOUTHEAST IOWA...
  SOUTHWESTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...

* UNTIL 130 AM CDT.

* AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  LOCKRIDGE...AND MOVING EAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROME AROUND 1245 AM CDT.
  WESTWOOD AROUND 1250 AM CDT.
  MOUNT PLEASANT AND OLDS AROUND 100 AM CDT.
  WINFIELD AROUND 110 AM CDT.
  MOUNT UNION AROUND 115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TRENTON...SWEDESBURG...MARSH
AND YARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4122 9131 4095 9129 4094 9187 4114 9188
TIME...MOT...LOC 0539Z 266DEG 29KT 4104 9176

HAIL...1.50IN
WIND...<50MPH

$$

KINNEY
3 follow-up statements
265 
WWUS53 KDVN 080552
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT WED APR 8 2015

IAC057-087-101-115-183-080630-
/O.CON.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/
WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA-
1252 AM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DES MOINES...NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN
LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 130 AM CDT...

AT 1250 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ROME...AND MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLDS AROUND 100 AM CDT.
  WINFIELD AROUND 110 AM CDT.
  MOUNT UNION AROUND 115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SWEDESBURG...MARSH AND
YARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE 
PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS!

&&

LAT...LON 4099 9187 4114 9188 4122 9131 4095 9129
TIME...MOT...LOC 0551Z 266DEG 29KT 4106 9164

HAIL...1.50IN
WIND...<50MPH

$$

KINNEY
987 
WWUS53 KDVN 080607
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
107 AM CDT WED APR 8 2015

IAC057-087-101-115-183-080630-
/O.CON.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/
WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA-
107 AM CDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
DES MOINES...NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN
LOUISA AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 130 AM CDT...

AT 103 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF WINFIELD...AND MOVING EAST AT 35 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT UNION AROUND 115 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MARSH AND YARMOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND WILL CAUSE 
PONDING WATER ON ROADS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED 
ROADWAYS!

&&

LAT...LON 4098 9165 4115 9180 4122 9131 4095 9129
TIME...MOT...LOC 0606Z 266DEG 29KT 4106 9147

HAIL...1.25IN
WIND...<50MPH

$$

KINNEY
358 
WWUS53 KDVN 080631
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
131 AM CDT WED APR 8 2015

IAC057-087-101-115-183-080640-
/O.EXP.KDVN.SV.W.0006.000000T0000Z-150408T0630Z/
WASHINGTON IA-LOUISA IA-JEFFERSON IA-HENRY IA-DES MOINES IA-
131 AM CDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DES MOINES...
NORTHERN HENRY...NORTHEASTERN JEFFERSON...SOUTHWESTERN LOUISA AND
SOUTHEASTERN WASHINGTON COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY BELOW 
SEVERE LIMITS.  HOWEVER...HAIL UP TO THE SIZE OF NICKELS IS STILL 
POSSIBLE WITH THIS THUNDERSTORM. EXPECT HEAVY RAIN WITH REDUCED 
VISIBILITY AND PONDING WATER ON ROADS.

LAT...LON 4098 9165 4115 9180 4122 9131 4095 9129
TIME...MOT...LOC 0607Z 266DEG 29KT 4106 9146

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:24 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 7, 9:24 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT TUE APR 7 2015

.UPDATE...
ISSUED AT 905 PM CDT TUE APR 7 2015

LATE EVENING UPDATE TO MAKE ADDITIONAL ADJUSTMENTS TO POPS/WEATHER
OVERNIGHT INTO WEDNESDAY. IN THE NEAR TERM...A FEW LIGHT SHOWERS
ARE LOCATED ACROSS THE NORTH. THE BULK OF THE HIGH RESOLUTION
MODELS SUPPORT TRIMMING BACK COVERAGE OF SHOWERS/STORMS OVERNIGHT
INTO WEDNESDAY MORNING. COVERAGE OF THUNDERSTORMS IS NOW EXPECTED
TO BE MAINLY CONFINED TO THE SURFACE LOW/INVERTED TROUGH AXIS
ALONG AND SOUTH OF INTERSTATE 80 OVERNIGHT. ALSO BEEFED UP THE FOG
WORDING OVERNIGHT. DENSE FOG DEVELOPMENT CERTAINLY NOT OUT OF THE
QUESTION...AND WOULD BE FAVORED ALONG STAGNANT LOW LEVEL WIND AXIS
IF SHOWERS/STORMS REMAIN LIMITED.

UPDATE ISSUED AT 602 PM CDT TUE APR 7 2015

FORECAST UPDATED TO DELAY EVENING POPS ACROSS THE WEST. BEST STORM
COVERAGE WILL BE NORTH OF I-80...WITH ISOLD HAIL UP TO DIME SIZE
ALREADY REPORTED NEAR FAIRBANK. WE DO NOT EXPECT STORMS INTENSE
ENOUGH TO PRODUCE ANY LARGER HAIL...SO NO WARNINGS ANTICIPATED AT
THIS TIME. LLJ BECOMES MORE FOCUSED NORTH OF THE FORECAST AREA LATER
THIS EVENING AND THEN VEERS OVERNIGHT...WITH DIMINISHING COVERAGE EXPECTED.

&&

.SYNOPSIS...
ISSUED AT 325 PM CDT TUE APR 7 2015

THE LOW LEVEL JET WAS POINTED INTO SOUTHERN MN AND WAS OVERRUNNING
THE 850 MB BOUNDARY WHICH IS ACROSS NORTHERN IA. THIS HAS RESULTED
IN A CLUSTER OF THUNDERSTORMS MOVING OVER NORTHERN IA AND SOUTHERN MN...
SOME OF WHICH HAVE PRODUCED MAINLY DIME TO NICKEL SIZE HAIL. THIS IS
ALSO IN AN AREA OF PRESSURE FALLS.

MEANWHILE...FRONTAL BOUNDARY STALLED ACROSS FAR NORTHERN MO WITH
TEMPERATURES IN THE DVN CWA RANGING FROM THE UPPER 40S NORTH TO
NEAR 60 FAR SOUTH. READINGS WERE IN THE 30S IN PORTIONS OF THE DAKOTAS...
CENTRAL MN AND INTO NORTHERN WI. SOME LIGHT SNOW HAS BEEN NOTED IN ND.
LOW PRESSURE WAS LOCATED NEAR TOPEKA KS WITH READINGS WELL IN THE
80S FROM EASTERN KS TO WESTERN TX.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 325 PM CDT TUE APR 7 2015

FORECAST FOCUS ON CONVECTION AND TEMPERATURES.

TONIGHT...THE LOW LEVEL JET VEERS INTO THE DVN CWA LATE THIS
AFTERNOON AND EVENING AND WITH CONTINUED MOISTURE TRANSPORT
SHOWERS AND THUNDERSTORMS SHOULD DEVELOP...ESPECIALLY ACROSS OUR
NORTHERN HALF OF THE CWA. THIS IS CLOSER TO THE 850 MB BOUNDARY
WHICH SHOULD HELP FOCUS THE MORE CONCENTRATED AREA...AND I WILL
HAVE AT LEAST LIKELY POPS. THIS WILL BE HELPED BY FORCING/LOW
LEVEL CONVERGENCE WHICH INCREASES AS THE SURFACE LOW TRACKS ALONG
THE STALLED BOUNDARY IN FAR NORTHERN MO. SOME OF THE STRONGER
STORMS MAY PRODUCE SMALL HAIL...MAYBE AN ISOLATED ONE INCH. AFTER
MIDNIGHT...THE LOW LEVEL JET WEAKENS AND SHIFTS EAST AND SOUTH OF
THE CWA SO I WILL HAVE DECREASING POPS. EXPECT A DECENT THERMAL
GRADIENT WITH MINIMUM TEMPERATURES RANGING FROM AROUND 40 ALONG
HIGHWAY 20 TO THE UPPER 50S IN EXTREME NORTHEAST MO.

WEDNESDAY...APPEARS TO BE A LULL IN THE ACTION FOR MOST OF THE CWA
IN THE MORNING...EXCEPT IN OUR FAR SOUTH CLOSER TO THE STALLED
BOUNDARY. HOWEVER...DURING THE AFTERNOON UPPER LEVEL TROUGH BEGINS
TO SWING OUT INTO THE PLAINS WITH OPERATIONAL MODELS INDICATING
UPPER LEVEL DIFFLUENCE INCREASING OVER THE MIDWEST. A CYCLONE WILL
BE STRENGTHENING IN SE CO WITH A LOW LEVEL JET INTENSIFYING ALONG
WITH WESTERLY MID LEVEL WINDS INCREASING. THIS WILL CREATE DEEPENING
SHEAR AS THE AFTERNOON PROGRESSES. OPERATIONAL MODELS SUGGEST THE
MAIN THUNDERSTORM ACTION WILL BE OVER ESPECIALLY OUR SOUTHWEST
HALF WHERE I WILL HAVE LIKELY POPS. THE SEVERE THREAT WILL ALSO BE
INCREASING AS THE AFTERNOON PROGRESSES AND SPC HAS A SLIGHT RISK
ROUGHLY ALONG AND SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAINFALL IS
ALSO LIKELY IN THE STRONGER STORMS. MAXIMUM TEMPERATURES SHOULD
RANGE FROM THE LOWER 50S IN FAR NW IL TO THE LOWER 70S IN OUR FAR
SOUTHERN CWA.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 325 PM CDT TUE APR 7 2015

MAIN FORECAST CONCERN FOR THE LONG TERM IS THE PROGRESSIVE SYSTEM
THAT MOVES THROUGH THE AREA DURING THE REST OF THIS WEEK.  AT THE
BEGINNING OF THE PERIOD...STRONG THUNDERSTORMS WITH POSSIBLY HEAVY
RAINFALL OCCURRING ACROSS THE AREA.  ONCE THIS SYSTEM MOVES
THROUGH...WE SEE A QUIET WEEKEND BEFORE ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS SUNDAY THROUGH POSSIBLY TUESDAY.  THE NEXT FEW DAYS
WILL BE DRIVEN BY MESOSCALE FEATURES THAT THE MODELS INHERENTLY
STRUGGLE WITH.  THIS MEANS THAT THE FORECAST IS VERY FLUID AND
NUMEROUS DIFFERENT OUTCOMES ARE POSSIBLE UNTIL MESOSCALE FEATURES
CAN BE NAILED DOWN.

AT THE BEGINNING OF THE PERIOD...SHOWERS AND THUNDERSTORMS WILL
LIKELY BE ONGOING ACROSS THE AREA WEDNESDAY NIGHT AND INTO THURSDAY.
AFTER 00Z THURSDAY THE MODELS DIVERGE GREATLY IN THEIR SOLUTIONS AND
RESULTANT SENSIBLE WEATHER.  THE SPECTRAL MODELS PRODUCE
PRECIPITATION BULLESYES AND SPEEDS UP THE SYSTEM.  WHERE THE NAM IS
SLOWER AND SUGGESTS THAT MOST OF OUR THUNDERSTORMS AND SUBSEQUENT
SEVERE WEATHER OCCURS THURSDAY AFTERNOON.  THIS LEADS TO A LOW
CONFIDENCE IN THE FORECAST.  JUST ABOUT THE ONLY THING THAT I HAVE
MORE THAN LOW CONFIDENCE IN IS THE CHANCE FOR RAIN.  BACK TO 00Z
THURSDAY...THESE THUNDERSTORMS AND RAIN WILL LIKELY CONTINUE
OVERNIGHT AND INTO THURSDAY MORNING AS THE LOW MOVES NORTH AND
BRINGS THE WARM SECTOR INTO THE AREA.  IF YOU BELIEVE THE SPECTRAL
MODELS...EITHER OUR CWA OR N MO AND CENTRAL IL SEE A LOT OF RAIN
FROM THESE STORMS OVERNIGHT...WITH QPF RANGING FROM 1.5 TO EVEN 3
INCHES IN SOME AREAS.  IF THE SPECTRAL MODELS ARE RIGHT THEN WE WILL
SEE RAIN WITH EMBEDDED THUNDERSTORMS WITH POSSIBLY LARGE HAIL BEING
THE MAIN THREAT.  THIS FRONT RAPIDLY PUSHES THROUGH THE AREA ON
THURSDAY ACCORDING TO THE SPECTRAL MODELS AND THUS LIMITS THE CHANCE
FOR SEVERE CONVECTION DURING THE DAY.

AFTER 00Z IF YOU TAKE THE NAM SOLUTION...THERE ARE NO PRECIP
BULLSEYES IN OUR CWA OR SOUTH THURSDAY NIGHT WITH THE WARM FRONT
SURGING NORTH.  THE LOW IS SLOWER AND THUS SETS UP THURSDAY
AFTERNOON FOR SEVERE WEATHER.  IF THIS SOLUTION IS CORRECT THEN WE
COULD SEE SEVERE WEATHER INCLUDING....LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.  THE FRONT WOULD MOVE THROUGH THE CWA A
LITTLE AFTER 00Z.

THAT ALL BEING SAID...THERE ARE THREE POSSIBLE SCENARIOS TO THE
FORECAST...1. RAIN AND THUNDERSTORMS OVERNIGHT WITH THE FRONT AND
LOW PUSHING FASTER THROUGH THE AREA WITH LITTLE TO NO SEVERE WEATHER
ON THURSDAY. 2. THE NAM SOLUTION WITH SEVERE WEATHER ON THURSDAY OR
3. A COMBINATION OF THE TWO IN SOME MANNER.

TOMORROWS OVERNIGHT CONVECTION DEPENDS ON CONVECTION DURING THE DAY
WEDNESDAY AND THIS SUBSEQUENTLY WILL AFFECT THE THURSDAY FORECAST.
I AM LEANING TOWARDS THE FIRST SCENARIO AS THE WAVE HAS MADE IT ON
SHORE...IS BEING OBSERVED BY RAOBS. THE GFS...GEFS AND ECMWF ALL
AGREE ON A FASTER MOVING WAVE AND THUS AN ACTIVE OVERNIGHT ON
WEDNESDAY INTO THURSDAY AND THE SYSTEM QUICKLY EXITING THE AREA ON
THURSDAY AFTERNOON.  I CANNOT STRESS ENOUGH THE DYNAMIC NATURE OF
THIS SYSTEM AND HOW IT DEPENDS ON MESOSCALE FEATURES.

THIS WEEKEND WILL BE NICE INTO SUNDAY...WHEN ANOTHER CHANCE FOR
THUNDERSTORMS RETURNS TO THE AREA.  THE GFS AND ECMWF DIFFER IN
TIMING OF THIS SYSTEM...HOWEVER EACH OF THEM HAVE CAPE AND PRODUCE
THUNDERSTORMS.  THE LONG DURATION OF THIS RAINFALL IS DUE TO THE
BLENDING OF LONG TERM MODELS.  BOTH MODELS HAVE PROGRESSIVE WAVES
WHICH MEANS THAT THE EVENT LIKELY WONT LAST AS LONG AS THE CURRENT
FORECAST HAS IT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 602 PM CDT TUE APR 7 2015

00Z TAFS UPDATED TO INDICATE A 2 HOUR WINDOW OF MORE FAVORABLE
THUNDER CHANCE AT KDBQ/KCID/KMLI THROUGH 05Z...WITH ONLY SHOWERS
THEREAFTER. LOW RAIN CHANCES AT KBRL. MVFR CIGS/VSBYS EXPECTED TO
BECOME IFR OVERNIGHT. LIFR CONDITIONS ALSO POSSIBLE AT KBRL.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...RP KINNEY
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...GIBBS
AVIATION...RP KINNEY
Hazardous weather outlook, Apr 7, 5:02 PM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
502 PM CDT TUE APR 7 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-082215-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
502 PM CDT TUE APR 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE LIKELY LATE THIS AFTERNOON AND EVENING
ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. SOME OF THE STORMS
MAY PRODUCE DIME TO NICKEL SIZE HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS THE THREAT OF SEVERE WEATHER ON WEDNESDAY AND ESPECIALLY
ON THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE DAY WEDNESDAY
MAINLY AROUND AND SOUTH OF I-80...IN PROXIMITY TO A PROGRESSIVE
SURFACE WARM FRONT. THE MAIN THREAT WOULD BE HAIL AND DAMAGING
WINDS... ALTHOUGH A TORNADO CANNOT BE RULED OUT. THE STORMS MAY
SPREAD FURTHER NORTH DURING THE EVENING AND OVERNIGHT HOURS WHERE
THE MAIN THREAT WOULD TRANSITION TO HAIL.

A POTENTIALLY SIGNIFICANT SEVERE WEATHER THREAT IS SETTING UP FOR
THURSDAY AS AN INTENSIFYING UPPER LEVEL TROUGH AND SURFACE LOW
PRESSURE CENTER MOVE ACROSS THE AREA DURING THE AFTERNOON AND EARLY
EVENING HOURS.  THE ENVIRONMENT IS FORECAST TO SUPPORT RAPIDLY
DEVELOPING SUPERCELLS AND THE FULL RANGE OF THREATS...TORNADOES...
DAMAGING WIND AND HAIL.  THE SYSTEM WILL BE QUICK MOVING RAISING THE
RISK OF SEVERE WEATHER...BUT ALSO WILL MOVE OUT OF THE AREA BY THE
OVERNIGHT HOURS. THIS SCENARIO WILL DEPEND ON AMOUNT OF CLOUDINESS
AND INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT AND THURSDAY.

HAASE

In the hours before

Special weather statement, Apr 7, 10:21 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1021 PM CDT TUE APR 7 2015

IAZ076>078-087>089-098-099-080345-
DES MOINES-HENRY-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-WASHINGTON-
1021 PM CDT TUE APR 7 2015

...STRONG THUNDERSTORMS DEVELOPING QUICKLY IN SOUTHEAST IOWA....

AT 1015 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING NEAR FAIRFIELD AND MOUNT
PLEASANT..MOVING NORTHEAST AT 30 MPH.

THESE THUNDERSTORMS COULD PRODUCE HAIL TO NICKEL SIZE...AND COULD
STRENGTHEN EVEN MORE QUICKLY. EXPECT A PERIOD OF HEAVY RAIN AND
FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED FOR LATER STATEMENTS
AND POSSIBLE WARNING.

LAT...LON 4118 9216 4117 9136 4070 9136 4072 9218
TIME...MOT...LOC 0319Z 241DEG 24KT 4083 9206

KINNEY
Local storm report, Apr 7, 10:51 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1051 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             5 NE FAIRFIELD          41.06N 91.91W
04/07/2015  E1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

&&

DMD
Local storm report, Apr 7, 11:05 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1105 PM CDT TUE APR 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     HAIL             1 NNW MOUNT PLEASANT    40.97N 91.56W
04/07/2015  E0.75 INCH       HENRY              IA   TRAINED SPOTTER

&&

DC
Local storm report, Apr 8, 12:09 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     HAIL             2 SW NEW LONDON         40.91N 91.43W
04/08/2015  E1.00 INCH       HENRY              IA   TRAINED SPOTTER

&&

DMD
Local storm report, Apr 8, 12:14 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1214 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             NEW LONDON              40.93N 91.41W
04/08/2015  M1.75 INCH       HENRY              IA   FIRE DEPT/RESCUE

            RELAYED BY THE HENRY COUNTY 911 CENTER

&&

DC
Local storm report, Apr 8, 12:30 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1230 AM CDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             4 W MOUNT PLEASANT      40.96N 91.62W
04/07/2015  E1.00 INCH       HENRY              IA   TRAINED SPOTTER

            DELAYED REPORT

&&

DMD

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:00 PM CDTSpecial Weather StatementDVNDelaware, Dubuque60 min
Apr 7, 7:58 PM CDTSpecial Weather StatementDVNDubuque62 min
Apr 7, 10:21 PM CDTSpecial Weather StatementDVNHenry, Jefferson, Van Buren24 min
Apr 7, 10:37 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington38 min
Apr 7, 10:48 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Jefferson, Louisa42 min
Apr 7, 11:27 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson48 min
Apr 7, 11:55 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee50 min
Apr 8, 12:18 AM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa42 min
Apr 8, 1:39 AM CDTSpecial Weather StatementDVNKeokuk, Louisa, Washington51 min
Apr 8, 12:17 PM CDTSpecial Weather StatementDVNWashington28 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.